Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

September 25, 2011Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Sep 25, 2011, 2:21 PM EDT for Miami-Dade County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2011, 2:21 PM EDT (18:21 UTC)
Expired
Sep 25, 2011, 3:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2447 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WWUS82 KMFL 251821
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT SUN SEP 25 2011

FLZ073-174-251915-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL 
221 PM EDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY 

* UNTIL 315 PM EDT

* AT 217 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF PA-HAY OKEE OVERLOOK...AND
  MOVING NORTHEAST AT 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  SHARK VALLEY OBS TOWER...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, GUSTY WINDS TO 45 
MPH, AND POSSIBLE FUNNEL CLOUDS. LIGHTNING IS THE NUMBER ONE WEATHER 
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO 
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND 
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING 
UNTIL THE STORM PASSES.

LAT...LON 2570 8075 2560 8048 2538 8075 2551 8087
TIME...MOT...LOC 1820Z 223DEG 13KT 2551 8075

$$
MJB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:07 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 25, 2:07 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT SUN SEP 25 2011

...CONTINUE WET WEATHER OVER SOUTH FLORIDA THROUGH TUESDAY BEFORE
SOME DRIER AIR WORKS INTO SOUTH FLORIDA FOR LATE THIS WEEK...

.DISCUSSION...
THE MID TO UPPER LEVEL LOW OVER THE GREAT LAKES REGION WITH A
TROUGH OF LOW PRESSURE EXTENDING SOUTH INTO THE CENTRAL GULF OF
MEXICO WILL REMAIN NEARLY STATIONARY TONIGHT THROUGH TUESDAY
NIGHT. THE LOW WILL THEN SLOWLY MOVE TO THE NORTHEAST INTO CANADA
ON WEDNESDAY...AS THE TROUGH OF LOW PRESSURE ASSOCIATED WITH THE
LOW SLOWLY DISSIPATES. AT THE SAME TIME...THE SURFACE TROUGH OF
LOW PRESSURE THAT IS CURRENTLY OVER SOUTH FLORIDA WILL ALSO REMAIN
NEARLY STATIONARY TONIGHT INTO TUESDAY BEFORE SLOWLY DISSIPATE
OVER THE AREA WEDNESDAY.

THIS PATTERN WILL KEEP THE WINDS AT 10 KNOTS OR LESS FROM THE
SOUTH TO SOUTHWEST DIRECTION TONIGHT INTO TUESDAY OVER THE
CWA ALONG WITH THE DEEP TROPICAL MOISTURE....BEFORE SOME DRIER AIR
STARTS TO WORK INTO THE CWA ON WEDNESDAY. SO WILL CONTINUE THE VERY HIGH
POPS THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING DOWN TO
ISOLATED POPS OVERNIGHT MAINLY ALONG THE METRO AREAS OF THE CWA...DUE
TO THE LOST OF HEATING OF THE DAY AND THE LIGHT WINDS. THE POPS
WILL BE ALSO BE RAISE TO 70 TO 80 PERCENT ON MONDAY AND ON TUESDAY
TO 40 TO 50 PERCENT...DUE TO THE LIGHT STEERING FLOW AND THE VERY
DEEP TROPICAL MOISTURE OVER THE CWA.

THERE COULD ALSO BE SOME HEAVY RAINFALL OVER THE CWA THIS
AFTERNOON INTO THIS EVENING AND AGAIN ON MONDAY...DUE TO THE PWAT
VALUES IN THE 2.1 TO 2.3 INCHES AND THE VERY DEEP TROPICAL
MOISTURE IN PLACE. SO WILL CONTINUE THE MENTION OF LOCALLY HEAVY
RAINFALL IN THE ZONES FOR REST OF THIS AFTERNOON INTO THIS EVENING
AND AGAIN ON MONDAY.

.EXTENDED FORECAST...
THE 12Z GFS MODEL RUN IS NOW SHOWING THAT A COLD FRONT LOCATED
OVER THE NORTHWEST UNITED STATES WILL MOVE SOUTHEAST ACROSS THE
UNITED STATES AND STALL OVER SOUTH FLORIDA LATE THIS WEEK INTO
THIS WEEKEND. HOWEVER...THE 00Z ECMWF AND THE 06Z GFS WAS SHOWING
THE FRONT TO CLEAR THE CWA ON THURSDAY. SO AT THIS TIME...THE POPS
WILL REMAIN IN THE 20 TO 30 PERCENT RANGE DURING THIS TIME TO SEE
IF THE MODELS CONTINUE TO STALL THE FRONT OVER THE CWA OR PUSH IT
THROUGH THE CWA.

&&

.MARINE...
THE WINDS WILL REMAIN AT 10 KNOTS OR LESS FROM THE SOUTHERLY
DIRECTION TONIGHT INTO WEDNESDAY. THIS WILL KEEP THE SEAS AT 2
FEET OR LESS IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH
FLORIDA. SO BOATING CONDITIONS SO BE GOOD OUTSIDE OF ANY SHOWERS
OR THUNDERSTORMS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT
CRITICAL VALUE THIS AFTERNOON THROUGH WEDNESDAY OVER SOUTH
FLORIDA. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER
SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  76  89 / 50 70 40 40
FORT LAUDERDALE  78  89  78  89 / 50 70 40 40
MIAMI            77  90  77  90 / 50 70 40 40
NAPLES           76  89  76  89 / 40 70 40 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Sep 25, 9:11 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
911 AM EDT SUN SEP 25 2011

FLZ063-066>075-168-172>174-260930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
911 AM EDT SUN SEP 25 2011

...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MOST AREAS TODAY...
...LOCALLY HEAVY RAIN POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TODAY, ESPECIALLY OVER THE INTERIOR AND EAST COAST LOCATIONS.
FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND HEAVY RAINFALL WILL
BE POSSIBLE FROM ANY STORM THAT DEVELOPS.

WIND: GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE IN ANY
THUNDERSTORM THAT DEVELOPS TODAY.

FLOODING: HEAVY RAIN IS POSSIBLE DUE TO THE EXPECTED SLOW
MOVEMENT OF ANY STORM THAT DEVELOPS TODAY. THIS COULD RESULT IN
MINOR FLOODING OF ROADWAYS AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MOIST SOUTH TO SOUTHWEST ALOFT FLOW MAY ENHANCE THE OVERALL
RAINFALL CHANCES, ESPECIALLY OVER THE NORTHERN PORTIONS OF THE
REGION DURING THE AFTERNOON AND EVENING HOURS MONDAY AND TUESDAY.
ISOLATED TO SCATTERED ACTIVITY IS EXPECTED WEDNESDAY THROUGH
SATURDAY. THE PRIMARY IMPACTS FROM ANY STORMS THAT DEVELOP WILL
BE LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 25, 2:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT SUN SEP 25 2011

FLZ071-251845-
INLAND BROWARD COUNTY FL
201 PM EDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BROWARD COUNTY

* UNTIL 245 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR
  ALLEY...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL BROWARD COUNTY
  RURAL NORTHERN BROWARD COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...TORRENTIAL
DOWNPOURS...FUNNEL CLOUDS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2631 8058 2626 8035 2611 8056 2615 8067
TIME...MOT...LOC 1800Z 229DEG 8KT 2621 8055
Special weather statement, Sep 25, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT SUN SEP 25 2011

FLZ073-174-251915-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL
221 PM EDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 315 PM EDT

* AT 217 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF PA-HAY OKEE OVERLOOK...AND
  MOVING NORTHEAST AT 10 TO 15 MPH.

* THE STORM WILL AFFECT...
  SHARK VALLEY OBS TOWER...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, GUSTY WINDS TO 45
MPH, AND POSSIBLE FUNNEL CLOUDS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2570 8075 2560 8048 2538 8075 2551 8087
TIME...MOT...LOC 1820Z 223DEG 13KT 2551 8075

MJB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:01 PM EDTSpecial Weather StatementMFLBroward44 min
Sep 25, 2:31 PM EDTSpecial Weather StatementMFLBroward59 min
Sep 25, 2:36 PM EDTSpecial Weather StatementMFLPalm Beach54 min
Sep 25, 3:13 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Sep 25, 3:19 PM EDTSpecial Marine WarningMFL56 min
Sep 25, 4:14 PM EDTAreal Flood AdvisoryMFLGlades, Hendry80 min
Sep 25, 5:52 PM EDTAreal Flood AdvisoryMFLCollier113 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.